# SDR CA130128022

- Difficulty date: January 28, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cvac 340CVAC
- Aircraft time: 16,798 hours
- Engine: Allsn 501D22
- Propeller: Hamstd 54H60
- System (JASC): 7120 · Engine Mount Section
- Part: Rod End
- Part number: DREMHD6T2
- Condition: Worn
- Location: Engine Mount
- Part time: 206 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

(CAN) IN THE SUMMER OF 2011,PILOTS REPORTED THAT AT HIGH POWER SETTINGS IN CRUISE A HIGH FREQUENCY VIBRATION WAS FELT IN THE OTBD RUDDER PEDALS AND THE SEAT FRAMES. IT WAS ALSO NOTICED THAT THE OTBD STATIC WICKS OF THE LT ELEVATOR WOULD BE MISSING AFTER SOME FLIGHTS.   MAINTENANCE PERSONNEL INVESTIGATED BY INSPECTING THE PROPS,FAIRINGS, AND PERFORMING A TAIL SHAKE FOR LOOSE ATTACH POINTS. NO FINDINGS. FURTHER INSPECTIONS INCLUDED GRABBING THE LT PROP AND SHAKING IT QUICKLY FORWARD AND AFT.  THIS RESULTED IN A BANGING NOISE COMING FROM THE TOP AFT AREA OF THE ENGINE. FURTHER INVESTIGATION FOUND THAT AT THE REAR ENGINE MOUNT, THE ROD END 13 ON THE INBD END OF TUBE ASSY 15 WAS WORN ENOUGH, VERY MINIMAL TO ALLOW SIDE TO SIDE PLAY IN THE ENGINE MOUNT.  THIS METAL TO METAL CONNECTION CREATED THE AIRFRAME VIBRATION.  AFTER REPLACING THE ROD END, THE VIBRATION CEASED. IT WAS ALSO NOTED THAT THE LT ELEVATOR STOPPED LOSING STATIC WICKS.  THIS FALL THE VIBRATION RE-APPEARED AFTER 206 HRS SINCE THE ROD ENDS WERE LAST REPLACED.  THE ROD ENDS WERE FOUND WORN AGAIN, REPLACED, AND THE VIBRATIONS CEASED AGAIN.  THE AMO HAS BEEN WORKING AND CONTINUES TO WORK WITH THE TYPE CERTIFICATE HOLDER SINCE THE ORIGINAL FINDING WAS FOUND IN 2011  THE ORIGINAL SDR REPORT IN 2011 WAS FAILED TO BE ENTERED IN THE SDR DATABASE.  THE AMO HAS TAKEN STEPS TO PREVENT THIS FROM RE-OCCURING.
